Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of intussusception in a 4-month-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). The subject was on no other medication and had no relevant medical history or allergy. Concurrent vaccination included DTaP-IPV/Hib vaccine (manufacturer unspecified) given on 2 October 2008; pneumococcal vaccines (non-GSK manufacturer) given on 2 October 2008. On 2 October 2008, the subject received 1st dose of ROTARIX (oral). Lot number not provided. On 27 October 2008, 25 days after vaccination with ROTARIX, the subject started with liquid stools, vomiting, bloody stools and fever. The patient was admitted at ER on 29 October 2008 and showed at physical exam abdominal pain to palpation and bowel sounds decreased. The subject was hospitalised. Intussusception was diagnosed. Barium enema was performed without success. Surgery was done on 30 October 2008. Ileo-ileal and ileo-ceco-colic intussusception with intestinal perforation in length 10 cm in ileo-cecal valve was found, reduced by taxis, intestine resection and termino-terminal anastomosis without complication. The subject was treated with midazolam and paracetamol (Acetaminophen). On 6 November 2008, the events were resolved. The subject was discharged in good clinical conditions. The physician considered the events were possibly related to vaccination with ROTARIX. No additional information requested therefore the case has been closed.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166